Sign in to follow this  
Followers 0
clifking

Started off great, recovery now getting harder

9 posts in this topic

So I went cold turkey off Adderall, Vyvanse, and Mydayis after a brutal finals week brought me to my worst physical and mental state. It’s been a little over three weeks and I haven’t touched anything. I wasn’t as tired as I thought I’d be upon returning home for the summer, was fine hanging out with friends and all that. It seems that in the past week or so, even after 10-11 hours of sleep, my energy seems to “deplete” around 2-3pm leaving me with no choice other than to lay in bed and then fall asleep for a few hours. I’m still able to sleep at night regardless of the naps too. I’m taking vitamins and eating great too. I’ve started to drink coffee (although i’m iffy on caffeine based on my history with stimulants especially caffeine itself) to keep me at a somewhat normal energy level through the afternoons. Other than that, my interest/motivation levels SUCK, which is what is the hardest part and edging me closer to taking my meds again. Unless I’m with friends I sit around and do nothing, I don’t even have motivation to go downstairs and play Xbox or pursue things that I want. Does anyone have ANY tips to help me with this?? It’s unbearable you know? That feeling where you want to do so much but just can’t and it’s awful that I know stimulants were that tool to just lock me into anything and make me enjoy it no matter what it was. Thank you guys

Share this post


Link to post
Share on other sites

Hey @clifking, welcome. It sounds like you’re doing pretty well for your first few weeks off the meds. Your body needs some time to recover from those all nighter study sessions. Keep spending time with friends, eating well, and getting plenty of sleep. Most importantly, do whatever you can to get through finals without the drugs next year. There is no substitute for good time management, procrastination will catch up to you at some point. It did for me a few years after college. Let us know how you’re doing in a few weeks, I suspect things will get better for you quickly.

1 person likes this

Share this post


Link to post
Share on other sites

Just got to pay the piper man. It’s going to be rough for a little while but to resume the speed is just prolonging and also extending the period of lows you’re going to have to inevitably face. Just ride it out man. Do what you can. We a lot of times feel so down and drained but if someone had a gun to your head or you were running from a pack of lions ready to eat you a live you’d find some pretty profound energy and motivation. What I’m saying is it’s not like we’re incapable or it’s impossible it’s just hard. Real hard. But we have to fight through it, be strong, be a fucking beast and own this shit. You’re not the first or last to be in that position and many people have bodied that shit, fought through, and made it so you can too. 

Good luck man, and much love. 

Cameron

3 people like this

Share this post


Link to post
Share on other sites

hey there @clifking

you've already got some great advice above, the only thing i'll add is consider how powerful this statement is:

11 hours ago, clifking said:

I don’t even have motivation to go downstairs and play Xbox

i know this to be absolutely true, cause i didn't play videogames for like a year after i quit, and videogames were a BIG part of my life before adderall. isn't that scary as hell?

stay far far away from stims.

1 person likes this

Share this post


Link to post
Share on other sites
19 hours ago, DrewK15 said:

Hey @clifking, welcome. It sounds like you’re doing pretty well for your first few weeks off the meds. Your body needs some time to recover from those all nighter study sessions. Keep spending time with friends, eating well, and getting plenty of sleep. Most importantly, do whatever you can to get through finals without the drugs next year. There is no substitute for good time management, procrastination will catch up to you at some point. It did for me a few years after college. Let us know how you’re doing in a few weeks, I suspect things will get better for you quickly.

That's what I really hope to be my man. I want to build up self-control and mindfulness to be able build myself a much better study/homework plan for next year so that I don't have to take meds at all. It started off fine, I've been on them for about four years and didn't really have a problem until I started seeing that I was taking my meds and telling myself I had all this work to do. In reality, the workload wasn't awful and I shouldn't have needed them, but I started to get to a point where my baseline mood and motivation was being on these pills and after that it just became the only thing that could push me to do anything.

1 person likes this

Share this post


Link to post
Share on other sites
18 hours ago, SeanW said:

Just got to pay the piper man. It’s going to be rough for a little while but to resume the speed is just prolonging and also extending the period of lows you’re going to have to inevitably face. Just ride it out man. Do what you can. We a lot of times feel so down and drained but if someone had a gun to your head or you were running from a pack of lions ready to eat you a live you’d find some pretty profound energy and motivation. What I’m saying is it’s not like we’re incapable or it’s impossible it’s just hard. Real hard. But we have to fight through it, be strong, be a fucking beast and own this shit. You’re not the first or last to be in that position and many people have bodied that shit, fought through, and made it so you can too. 

Good luck man, and much love. 

Cameron

You're so right! Whenever I'm backed against a wall with a deadline for anything, I'm able to get it done without an issue, even if I've procrastinated for weeks. I guess I really need to bite the bullet and harness the inner motivation I know that I have to apply it in a way that I don't need to be in those situations. I'm gonna stop being soft and push myself to go to the gym every single day, no matter how tired or unmotivated I am. I thank you for the words of motivation. Once I show myself that it's not impossible, I hope it'll put me on a much better track.

1 person likes this

Share this post


Link to post
Share on other sites
7 hours ago, sleepystupid said:

hey there @clifking

you've already got some great advice above, the only thing i'll add is consider how powerful this statement is:

i know this to be absolutely true, cause i didn't play videogames for like a year after i quit, and videogames were a BIG part of my life before adderall. isn't that scary as hell?

stay far far away from stims.

It's frightening! Hell I could sit down for 6-8 hours straight playing MW2 or zombies or really any video game. It seems as if after Adderall, I just can't anymore. It's awful as even things I love like video games and movies just seem like they'll take so much effort and that I am incapable of playing them, yet I had no problem doing that until this past year. 

Share this post


Link to post
Share on other sites

hi @Zajche

that's hard to say - it varies from one person to the next. what i definitely recommend doing though is sharing your story on the Tell Your Story board. get it all out there, in with brutal honesty and detail. that post will be an anchor for your recovery, something to return to and remind you of the pain Adderall caused and a point of comparison to see how well you're doing now (:

1 person likes this

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now
Sign in to follow this  
Followers 0